MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-8-HX-SS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was resistance in the sheath during procedure, so the coil was withdrawn, at which point it was found that the coil detached.The coil was fully removed from the patient with no further intervention.The pushwire was not bent or broken, and no repositioning or detachment attempts were made.A second coil was also used which experienced resistance in the sheath.The patient was undergoing treatment of an unruptured, saccular aneurysm of the m1 bifurcation in the right cerebral artery.The max diameter was 5.5mm and the neck diameter was 4.5mm.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.There were no related patient symptoms.The devices were prepared per the ifu and a continuous flush was used.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (lot no.A985009) found that the axium prime pusher actuator interface (ai), hypotube break indicator (hbi), and pusher tack welds were intact.The distal ~33.0 cm of the axium prime pusher was found bent at multiple locations.Under the microscope, the coin was found against the lumen stop and the shield coil was found in good condition.The implant coil was found detached from the pusher and returned for analysis.The implant coil was found damaged and had lost its original shape.The detach element ball outer diameter was measured to be 0.0037¿ which is within specification (specification: 0.0038¿ ± 0.00010).The axium prime release wire was pulled out for evaluation of the coin.The release wire coin was found to be visually acceptable.The coin width was measured at 3 locations as per mp1526 and was found to be within specifications.The coin width was measured @ 0.063 mm to be 0.072 mm, @ 0.127 mm to be 0.096 mm, and @ 0.275 mm to be 0.096 mm (specifications: @ 0.063 mm: 0.063 mm-0.089 mm; @ 0.127 mm: 0.075 mm-0.105 mm; @ 0.275 mm: 0.086 mm-0.108 mm).The shield coil was removed, and the inner diameter of the retainer ring was found to be visually acceptable.The retainer ring inner diameter (id) was measured to be 0.0049¿ which is not within specification (specification:.00455" ±.00010).No other anomalies were observed.Based on the device analysis and reported information, the cus tomer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed as the introducer sheath was not returned.However, the customer¿s report of ¿premature detachment¿ was confirmed.In this event, it is possible the damage to the pusher (kinks) and the retainer ring inner diameter contributed to the event.However, the root cause could not be determined.H6: method code updated to b19.Result code updated to c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10916016
Report Number2029214-2020-01198
Device Sequence Number1336454
Product Code KRD
UDI-Device Identifier00847536032309
UDI-Public00847536032309
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberAPB-4-8-HX-SS
Device Catalogue NumberAPB-4-8-HX-SS
Device Lot NumberA985009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer11/30/2020
02/17/2021
Initial Report FDA Received Date11/28/2020
Supplement Report FDA Received Date12/14/2020
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR